MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 3; FEMORAL 

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 3; FEMORAL 
Catalog Number 960003
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Inadequate Osseointegration (2646); Joint Laxity (4526); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Article entitled ¿3d polyethylene wear analysis after primary cruciate-retaining tka failure using optical scanning and cad models references¿ written by matej valic, vesna leva¿ic, ingrid milo¿ev, mateja blas, eva podov¿ovnik, jaka koren, and rihard treb¿e was reviewed.Our purpose was to identify (a) whether volumetric wear (adjusted for time in-situ) significantly differ among groups of common causes of tka failure, (b) whether there is a characteristic wear distribution pattern for a common cause of tka failure, and (c) whether nominal insert size (small vs large) and components size ratio (femur-to-insert) influence on volumetric wear rates.The study included patients that had been implanted with a sigma tka (cemented tibial tray and porous coated femoral component).Within the patient that met the criteria, there were noted to be 86 revision cases due to failure (no mention of why).59/86 tibial inserts were retrieved.2 of the 59 inserts exhibited inexplicable abnormal type of damage and were excluded from the final analysis.Final cohort included 57 inserts.There was no mention of cement mfg or patella implants.Results: 86 revisions.Only 5 patients had a single detected causes, while the remaining had 2-3 detected causes.35 cases of infection (13 of the 35 cases were noted to have loosening as well), 18 cases of osteolysis and loosening (unknown device), 6 cases of osteolysis, 28 cases of joint malignment or component malpositioning, 12 cases of instability, 10 cases with ligament insufficiency, and 3 cases for other isolated causes.Volumetric and linear wear noted on the 57 liners.2 liners excluded from analysis are pictured in figure 5 ¿ show signs of wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.This complaint was opened to document complaints derived through a journal article review.Follow-ups were done to try and obtain additional information from the author of the journal article.No further information was received.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: no device associated with this report was received for examination.This complaint was opened to document complaints derived through a journal article review.Follow-ups were done to try and obtain additional information from the author of the journal article.No further information was received.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
Additional information was received: the insert was revised in all selected cases and as a retrieval implant served for the wear analysis.Generally, in revisions due to pji, the conducted procedure was based on time frame from infection-related clinical symptoms onset and revision surgery.Debridement and implant retention (dair) with insert exchange was performed for time-frames less than 3 weeks, while one- or two-stage revision total knee arthroplasty was performed for longer time-frames.Loose and/or grossly malposition components ware always revised-exchanged.Malalignment tka and instability cases underwent revision of all components.In cases where multiple possible causes for tka failure were identified almost always underwent revision of all components.Within the group of other isolated causes, one case involving patellofemoral pain underwent insert exchange and implantation of patellar component.Another case in this group underwent femoral component revision (proximalisation due to lack of extension).

Common Device Name
FEMORAL 
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19012996
Report Number1818910-2024-07119
Device Sequence Number14422957
Product Code JWH
UDI-Device Identifier10603295231950
UDI-Public10603295231950
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number960003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer03/29/2024
04/08/2024
Not provided
04/22/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/03/2024
04/10/2024
04/19/2024
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown